Bulletin (New Series) of the American Mathematical Society

The Tait flyping conjecture

William W. Menasco and Morwen B. Thistlethwaite

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 25, Number 2 (1991), 403-412.

Dates
First available in Project Euclid: 5 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183657189

Mathematical Reviews number (MathSciNet)
MR1098346

Zentralblatt MATH identifier
0745.57002

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Citation

Menasco, William W.; Thistlethwaite, Morwen B. The Tait flyping conjecture. Bull. Amer. Math. Soc. (N.S.) 25 (1991), no. 2, 403--412. https://projecteuclid.org/euclid.bams/1183657189


Export citation

References

  • [B-M] J. S. Birman and W. W. Menasco, Studying links via closed braids III: classifying links which are closed 3-braids, preprint.
  • [B-S] F. Bonahon and L. Siebenmann, Algebraic knots, preprint.
  • [D-T] C. H. Dowker and M. B. Thistlethwaite, Classification of knot projections, Topology Appl. 16 (1983), 19-31.
  • [G] C. Mc A. Gordon, Some aspects of classical knot theory, Lecture Notes in Math., vol. 685, Springer-Verlag, Berlin and New York, 1978, pp. 1-60.
  • [M] W. W. Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984), 37-44.
  • [M-P] K. Murasugi and J. Przytycki, An index of a graph with applications to knot theory, preprint.
  • [M-T1] W. W. Menasco and M. B. Thistlethwaite, Essential surfaces with boundary in alternating knot exteriors, J. Reine Angew. Math, (to appear).
  • [M-T2] W. W. Menasco and M. B. Thistlethwaite, The classification of alternating links, preprint.
  • [S] A. Schrijver, Tait's flyping conjecture for well-connected links, preprint.
  • [T1] M. B. Thistlethwaite, A spanning-tree expansion of the Jones polynomial, Topology 26(3) (1987), 297-309.
  • [T2] M. B. Thistlethwaite, An upper bound for the breadth of the Jones polynomial, Math. Proc. Cambridge Philos. Soc. 103 (1988), 451-456.
  • [T3] M. B. Thistlethwaite, On the Kauffman polynomial of an adequate link, Invent. Math. 93 (1988), 285-296.
  • [T4] M. B. Thistlethwaite, On the algebraic part of an alternating link, Pacific J. Math, (to appear).